i have only been on suboxone a week..i took 12mgs for 2 days then took 8 mgs for 2 days then 4 mgs for 3 days wanting to stop taking them now since i have lowered my dose every two days and had no withdrawl symptoms at all tapering myself down. wondering if anyone has tried this and had sucess with no withdrawls?
i was on 30 mgs of percs once a day for over 6 months due to cutting toe almost off ..i was thinking abouy taking 2mg for 2 days then taking the plunge to nothing since i have been very comfortable with not even the hint of withdrawl so far
also i was informed by my doctor that perc withdrawl last any where from 3-5 days (for most difficult part) then typically 2 more days of slow moving no energy type of thing any other withdrwal symptom past this point is mental not physical..most people i talk to day 3 is the worst going cold turkey so i figure i am well on my way in the safety zone
For such a short term use, I think that would be fine. You may feel a little foggy after a few days, but I think it will be totally doable. 2mg sub is actually a stronger dose than 30mg of percs, so I can imagine you haven't had any withdrawal symptoms. A lot of people, including me, don't notice the drop until they get below 2mg, but you weren't on the percs a real long time. You should be through the perc withdrawal at the end of you sub taper, but when you put any opiate in your body, like subs, it prevents the total healing of the nuerotransmitters in the brain. You will feel some discomfort. 2mg is like 80mg of morphine, close to what you where taking. I'd go down to .5mg with the same schedule you've been using. I dropped every 3 days to .5mg, from 8mg over 20 days. I was on a lot more opiates for a lot longer, but it worked good for me.
yes i did luckly my pain doc is also a sub doc and is very helpful but says most people should be on them any where from 3 to 6 months..dont believe that is what is needed and i feel that 1 week or 2 weeks is the right amount of time unles you need the security of not being able to use opiates which is ok too but i hear that sub withdrawls are horrible and thats not for me
if this is the only time you have used opiates because of your injury, you didn't abuse them, you stayed on only 30mgs then you definitely don't need 3 to 6 months. personally I don't think you should have gotten them at all and for him to start you on 12 mgs is very high. you would have been through the worst of the physical withdrawal by now.
That sounds good, that way the subs will leave your body less abruptly and it will give the percs a little more time to clear out. I like your doctor, which is weird for me to say, but I totally agree with him. That doesn't happen too often. I had a sub doctor tell me that I needed to be on subs for 2 yrs, yet 20 days worked. I think you have a good plan, I'd like to hear how it works out.
I also think 12mg is high for 30mg of perc. I was on 200mg of methadone and 8mg felt fine. Anyway, I'd stick with your taper and stay away from opiates as much as you can. Each time you become physically dependent, the more likely a true addiction will occur.
My dr started me on 12 mg because i have horrible pain in my toe and i started to get injections in my big toe to numb it so i dont have shooting pains and the injections in my toe are extremely painful so he upd the dose to twice a day well i would fall asleep on the couch for no reason took 2 a day for a week and a half quit cold turkey but 2nd day i was in full on withdrawl so he started suboxone by my request to get completely off these meds...taking meds my doc said on a scedule longer then 3 months can be harder then a person who use a large amount everyother day because my brain has had them on a regular constant basis since july 12th
Hey cookie, fell asleep last night, sorry. The reason we said 12mg was a high dose is that it's equal to 480mg of morphine, 15x what you where taking before. Doctors don't get a lot of education about subs when they take the class to prescribe them. In Europe, doctors give 5, 10, and 20mcg or less than .25mg for chronic pain. Doesn't really matter now, but that high dose is why I suggest continuing your taper down. Almost there.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.